MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE OSTEOTOME STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE RELIANCE OSTEOTOME STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48360200
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the osteotomy straight chisel bowed at the end and broke partially.Update: per email correspondence attached, "no additional surgery, surgeon was able to retrieve the broken piece with tweezers.".
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.No relevant issues were identified in the manufacturing records.Fractured tip was confirmed upon visual inspection.: it is likely that due to the patient¿s hard bone, too much impact force was applied which resulted the breakage of the osteotome tip.
 
Event or Problem Description

Brand Name
RELIANCE OSTEOTOME STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6099405
Report Number0009617544-2016-00448
Device Sequence Number695300
Product Code LXH
UDI-Device Identifier07613327268362
UDI-Public(01)07613327268362
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48360200
Device Lot Number160834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR